What to do if child accidentally swallowed Glizid used for diabetes?
User rating for this question
Posted Sat, 28 Dec 2013 in Medicines and Side Effects
Answered by Dr. Anshul Varshney 53 minutes later
Brief Answer: Take him to ER Detailed Answer: Dear XXXXX Thanks for writing to us. Gliclazide is an oral drug used for diabetes , and it reduces the blood sugars even, two third of the drug which has been taken him. It may be harmful , as it can cause hypoglycemia as your grandson is just 16 months old. You can not take any risk. I suggest you to take him to an ER , get his blood sugars tested , and if required he will be put on a glucose containing drip and on blood sugar monitoring. It has been 7 hours, but the risks remain the same as the tablet is MR (Modified release). Till you reach ER , I advice you to give him sugar containing liquid and food. I hope i am able to answer your query , still you have any query please ask me